MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MICROVENTION, INC. HEADWAY; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC162156S-AL
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part / lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Investigation conclusion: the investigation found that an in-house guidewire could not be advanced into the returned microcatheter, which is consistent with the alleged product issue.Further investigation found incomplete flaring of the proximal microcatheter shaft with exposed braid and damaged ptfe lining, which would have caused the resistance experienced during functional testing.The physical evaluation of the device could not identify the conditions or circumstances that led to the flaring issue and exposed braid, but these conditions are consistent with a deviation in the manufacturing process.A capa has been initiated.The ptfe damage is consistent with attempting to insert another device into the partially flared lumen.
 
Event or Problem Description
As initially reported, the wire would not go through the hub of the microcatheter, and team had to backload wire.When the device was received and analyzed, proximal microcatheter shaft exhibited incomplete flaring with exposed braid.

Brand Name
HEADWAY
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22846500
Report Number2032493-2025-90422
Device Sequence Number19955306
Product Code DQO
UDI-Device Identifier00842429117408
UDI-Public(01)00842429117408(11)240904(17)270831(10)0000694660
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC162156S-AL
Device Lot Number0000694660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Initial Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale